Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 451, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 9, 2017, 7:15 PM CDT for Craig County, Ottawa County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2017, 7:15 PM CDT (00:15 UTC)
- Expired
- Oct 9, 2017, 7:50 PM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Craig County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 105 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 9, 2:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1833 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
563
WUUS54 KTSA 100015
SVRTSA
OKC035-115-100115-
/O.NEW.KTSA.SV.W.0451.171010T0015Z-171010T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
715 PM CDT MON OCT 9 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Craig County in northeastern Oklahoma...
Northern Ottawa County in northeastern Oklahoma...
* Until 815 PM CDT
* At 715 PM CDT, a severe thunderstorm was located 4 miles west of
Welch, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Miami... Commerce...
Quapaw... Welch...
Bluejacket... Treece...
Picher... Peoria...
Cardin... Pyramid Corners...
This includes Interstate 44 between mile markers 308 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9462 3690 9462 3677 9524 3700 9527
TIME...MOT...LOC 0015Z 238DEG 24KT 3685 9517
HAIL...1.25IN
WIND...60MPH
$$
693 follow-up statements
641
WWUS54 KTSA 100030
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
730 PM CDT MON OCT 9 2017
OKC035-115-100115-
/O.CON.KTSA.SV.W.0451.000000T0000Z-171010T0115Z/
Craig OK-Ottawa OK-
730 PM CDT MON OCT 9 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN CRAIG AND NORTHERN OTTAWA COUNTIES...
At 730 PM CDT, a severe thunderstorm was located near Welch, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Miami... Commerce...
Quapaw... Welch...
Treece... Picher...
Peoria... Cardin...
This includes Interstate 44 between mile markers 309 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9462 3690 9462 3683 9509 3688 9517
3700 9514
TIME...MOT...LOC 0030Z 240DEG 27KT 3691 9506
HAIL...1.00IN
WIND...60MPH
$$
69895
WWUS54 KTSA 100042
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
742 PM CDT MON OCT 9 2017
OKC035-100052-
/O.CAN.KTSA.SV.W.0451.000000T0000Z-171010T0115Z/
Craig OK-
742 PM CDT MON OCT 9 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAIG COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.
LAT...LON 3690 9462 3684 9500 3694 9500 3695 9499
3696 9502 3697 9504 3698 9503 3699 9504
3700 9503 3700 9462
TIME...MOT...LOC 0042Z 238DEG 24KT 3695 9497
$$
OKC115-100115-
/O.CON.KTSA.SV.W.0451.000000T0000Z-171010T0115Z/
Ottawa OK-
742 PM CDT MON OCT 9 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHERN OTTAWA COUNTY...
At 742 PM CDT, a severe thunderstorm was located 5 miles west of
Commerce, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Miami... Commerce...
Quapaw... Treece...
Picher... Peoria...
Cardin...
This includes Interstate 44 between mile markers 309 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3690 9462 3684 9500 3694 9500 3695 9499
3696 9502 3697 9504 3698 9503 3699 9504
3700 9503 3700 9462
TIME...MOT...LOC 0042Z 238DEG 24KT 3695 9497
HAIL...1.00IN
WIND...60MPH
$$
69167
WWUS54 KTSA 100050
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
750 PM CDT MON OCT 9 2017
OKC115-100100-
/O.CAN.KTSA.SV.W.0451.000000T0000Z-171010T0115Z/
Ottawa OK-
750 PM CDT MON OCT 9 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OTTAWA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore the warning has
been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
LAT...LON 3690 9462 3684 9500 3694 9500 3695 9499
3696 9502 3697 9504 3698 9503 3699 9504
3700 9503 3700 9462
TIME...MOT...LOC 0047Z 238DEG 24KT 3698 9491
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 6:38 PM CDT, 37 minutes earlier.
Area forecast discussion, Oct 9, 6:38 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 638 PM CDT Mon Oct 9 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered thunderstorms will affect the northeast Oklahoma over the next few hours. While showers and thunderstorms will impact the western Arkansas later this evening and possibly overnight as a cold front moves through the area. Strong gusty northwest winds and stratus are expected to move into the region behind the front overnight and continuing into Tuesday. Went with ceilings around 2500 ft at the TAF sites, however lower ceilings are a definite possibility. && .PREV DISCUSSION... /Issued 310 PM CDT Mon Oct 9 2017/ DISCUSSION... Scattered thunderstorms are expected to develop over the next couple of hours in the vicinity of a cold front that is now pushing through central Oklahoma as the cap weakens. The airmass across eastern Oklahoma has become increasingly unstable this afternoon as low level moisture surges into the region with surface dew points now in the the lower 60s to lower 70s. This has resulted in surface based cape values in the 1500 to 2500 j/kg range. Deep layer shear continues to strengthen this afternoon as a mid-level low begins to move out of the rockies and into the plains. With that said, some of the storms could become strong to severe this afternoon and into the evening hours as the cold front moves into the region. While large hail and damaging winds will be the main concern, there is a tornado threat across northeast Oklahoma late this afternoon and early evening across northeast Oklahoma as the associated surface low moves into the area. The threat for severe weather will diminish later this evening as the storms push east into the less favorable atmosphere. The overall chance of showers will end later tonight into Tuesday morning as cold front shifts to the east of the area and the mid-level pushes of to the northeast of the area. Temperatures will be considerably cooler on Tuesday behind the front with highs only in the 50s and 60s under mostly cloudy skies. Temperatures will rebound late in the week and into the weekend as the low level flow becomes southerly in advance of the next storm system to affect the area as we move into Saturday night into Sunday. Will continue low end showers and thunderstorm chances with this frontal boundary. && .PRELIMINARY POINT TEMPS/POPS... TUL 89 51 59 42 / 30 80 10 0 FSM 92 63 66 46 / 10 60 20 0 MLC 92 54 64 44 / 10 60 10 0 BVO 87 50 56 39 / 60 80 20 0 FYV 87 60 60 42 / 10 60 20 0 BYV 88 62 64 43 / 10 40 20 10 MKO 90 54 61 43 / 20 60 10 0 MIO 86 52 55 41 / 20 80 20 0 F10 90 52 61 43 / 20 60 10 0 HHW 93 58 69 47 / 10 50 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...10
Hazardous weather outlook, Oct 9, 4:47 PM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 447 PM CDT Mon Oct 9 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 447 PM CDT Mon Oct 9 2017 ...SEVERE WEATHER EXPECTED LATE THIS AFTERNOON AND INTO THIS EVENING ACROSS NORTHEAST OKLAHOMA... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Late this Afternoon and Tonight. TORNADO. RISK...Limited. AREA...Mainly along and north of Interstate 44. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Mainly northeast Oklahoma. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Mainly northeast Oklahoma. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Mainly northeast Oklahoma. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...West of Highway 75 in eastern Oklahoma. ONSET...Mainly after Midnight. DISCUSSION... There is an elevated risk of severe storms across northeast Oklahoma late this afternoon and into the evening. Large hail to 2 inches in diameter, damaging winds to 65 mph, and isolated tornadoes will be possible. There is a limited risk of severe storms over the remainder of eastern Oklahoma. Scattered thunderstorms are developing late this afternoon ahead of a cold front along and north of I-40. Storm coverage will be more isolated along the front south of I-40. Increasing wind shear ahead of an upper storm system, combined with increasing instability as moisture streams north ahead of the front, will yield an environment sufficient to support discrete rotating storms during the late afternoon and evening hours. Low level shear will be weak initially, but will strengthen during the early evening hours. Thus, any sustained rotating storms could produce a tornado during the early evening. Storms are expected to weaken as they approach the Arkansas border by late evening as they encounter a more stable environment. The stronger thunderstorms will produce very heavy rainfall with rainfall rates of around 1 inch per hour. Some areas across northeast Oklahoma could see multiple rounds of thunderstorms this evening which will lead to locally heavy rainfall amounts of 2 to 4 inches. This could lead to flooding of low lying areas. Strong northwest winds, with gusts to 35 mph, will enter northeast Oklahoma after midnight tonight. The strongest winds will be confined to areas west of US highway 75. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...High Wind Potential. WEDNESDAY through FRIDAY...No Hazards. SATURDAY and SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A cold front will approach the region this upcoming weekend, bringing another chance for showers and thunderstorms. The severe weather risk appears minimal at this point based on the latest data. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Oct 9, 5:01 PM CDT, 2 hours 14 minutes before
Special Weather Statement National Weather Service Tulsa OK 501 PM CDT MON OCT 9 2017 OKZ054-055-060-092230- Tulsa OK-Osage OK-Washington OK- 501 PM CDT MON OCT 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE...SOUTHWESTERN WASHINGTON AND NORTHERN TULSA COUNTIES UNTIL 530 PM CDT... At 501 PM CDT, a strong thunderstorm was located near Skiatook, moving north at 25 mph. Dime size hail will be possible with this storm. Locations in or near the path include... Skiatook... Ramona... Ochelata... Avant... A severe thunderstorm watch remains in effect until 1000 PM CDT for northeastern Oklahoma. LAT...LON 3655 9586 3634 9595 3639 9609 3664 9603 TIME...MOT...LOC 2201Z 192DEG 23KT 3640 9599
Special weather statement, Oct 9, 5:15 PM CDT, 2 hours before
Special Weather Statement National Weather Service Tulsa OK 515 PM CDT MON OCT 9 2017 OKZ054-092245- Osage OK- 515 PM CDT MON OCT 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE COUNTY UNTIL 545 PM CDT... At 515 PM CDT, a strong thunderstorm was located 6 miles north of Walnut Creek State Park, moving northeast at 30 mph. Dime size hail will be possible with this storm. This storm will remain over mainly rural areas of southeastern Osage County. A severe thunderstorm watch remains in effect until 1000 PM CDT for northeastern Oklahoma. LAT...LON 3626 9623 3632 9633 3653 9614 3644 9600 TIME...MOT...LOC 2215Z 220DEG 27KT 3634 9624
Special weather statement, Oct 9, 5:31 PM CDT, 1 hour 44 minutes before
Special Weather Statement National Weather Service Tulsa OK 531 PM CDT MON OCT 9 2017 OKZ055-056-092330- Nowata OK-Washington OK- 531 PM CDT MON OCT 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON AND WESTERN NOWATA COUNTIES UNTIL 630 PM CDT... At 531 PM CDT, a strong thunderstorm was located 6 miles northeast of Ochelata, moving northeast at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Bartlesville... Nowata... Dewey... South Coffeyville... Copan... Delaware... Lenapah... Wann... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A severe thunderstorm watch remains in effect until 1000 PM CDT for northeastern Oklahoma. LAT...LON 3660 9567 3661 9600 3700 9590 3700 9552 TIME...MOT...LOC 2231Z 206DEG 27KT 3666 9589 69
Special weather statement, Oct 9, 5:52 PM CDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Tulsa OK 552 PM CDT MON OCT 9 2017 OKZ067-070-092315- Muskogee OK-Wagoner OK- 552 PM CDT MON OCT 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER AND NORTH CENTRAL MUSKOGEE COUNTIES UNTIL 615 PM CDT... At 552 PM CDT, a strong thunderstorm was located 3 miles southwest of Tullahassee, moving northeast at 25 mph. Dime size hail will be possible with this storm. Locations in or near the path include... Muskogee... Wagoner... Okay... Porter... Tullahassee... A severe thunderstorm watch remains in effect until 1000 PM CDT for northeastern and east central Oklahoma. LAT...LON 3569 9545 3581 9559 3598 9545 3586 9528 TIME...MOT...LOC 2252Z 218DEG 22KT 3580 9547
Local storm report, Oct 9, 6:10 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
610 PM CDT MON OCT 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 2 S NOWATA 36.67N 95.64W
10/09/2017 E0.75 INCH NOWATA OK PUBLIC
&&
PBSSpecial weather statement, Oct 9, 6:26 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
626 PM CDT MON OCT 9 2017
OKZ056-057-100030-
Craig OK-Nowata OK-
626 PM CDT MON OCT 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG AND EASTERN NOWATA
COUNTIES UNTIL 730 PM CDT...
At 626 PM CDT, a strong thunderstorm was located 6 miles northeast of
Nowata, moving northeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Welch... Bluejacket...
Hollow... Pyramid Corners...
Centralia... Centrailia...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.
LAT...LON 3679 9500 3660 9561 3660 9562 3691 9543
3700 9543 3700 9504
TIME...MOT...LOC 2326Z 234DEG 25KT 3674 9552
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 7:18 PM CDT | Special Weather Statement | TSA | Rogers | 27 min |
| Oct 9, 7:37 PM CDT | Special Weather Statement | TSA | Okmulgee | 23 min |
| Oct 9, 7:59 PM CDT | Special Weather Statement | TSA | Rogers | 16 min |
| Oct 9, 8:01 PM CDT | Special Weather Statement | TSA | Okmulgee | 29 min |
| Oct 9, 8:24 PM CDT | Special Weather Statement | TSA | Craig | 66 min |
| Oct 9, 8:31 PM CDT | Special Weather Statement | TSA | Wagoner | 44 min |
| Oct 9, 8:37 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 39 min |
| Oct 9, 8:44 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.